By the same authors

From the same journal

From the same journal

Complete Reducibility and Commuting Subgroups

Research output: Contribution to journalArticlepeer-review



Publication details

JournalJournal für die reine und angewandte Mathematik
DatePublished - Aug 2008
Issue number621
Number of pages21
Pages (from-to)213-235
Original languageEnglish


Let G be a reductive linear algebraic group over an algebraically closed field of characteristic p. We study J.-P. Serre's notion of G-complete reducibility for subgroups of G. In particular, for a subgroup H and a normal subgroup N of H, we look at the relationship between G-complete reducibility of N and of H, and show that these properties are equivalent if H/N is linearly reductive, generalizing a result of Serre. We also study the case when H = MN with M a G-completely reducible subgroup of G which normalizes N. We show that if G is connected, N and M are connected commuting G-completely reducible subgroups of G, and p is good for G, then H = MN is also G-completely reducible.

    Research areas

  • Algebra

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations